Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 40, NWS Jackson, MS

June 9, 20255 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 9, 2025, 6:48 AM CDT for 5 counties in Mississippi. It was in force for 3 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2025, 6:48 AM CDT (11:48 UTC)
Expired
Jun 9, 2025, 10:00 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Leake County, MS, Madison County, MS, Neshoba County, MS, Newton County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 57 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:15 AM CDTFLASH FLOOD2 E Ofahoma, MSSocial media video of flooding along MS Hwy 16 near Ofahoma.
Jun 9, 7:40 AM CDTFLASH FLOOD1 Nw Carthage, MSThe intersection of Choctaw Rd and Okahoma Dr was flooded.
Jun 9, 7:45 AM CDTFLASH FLOOD1 Wnw Tuscola, MSMS Hwy 487 was flooded between Storm Rd and Morgan Rd.
Jun 9, 7:45 AM CDTFLASH FLOOD1 Wsw Sebastopol, MSMS Hwy 21 was flooded near Damascus Rd.
Jun 9, 7:45 AM CDTFLASH FLOOD3 Ene Wiggins, MSSocial media report of multiple houses flooded along Pilgrim Rest Rd with water rescues.
Jun 9, 8:00 AM CDTFLASH FLOODLena, MSSocial media video of water crossing the highway and surrounding businesses in Lena.
Jun 9, 8:30 AM CDTFLASH FLOODMidway, MSScott County SO reported multiple flooded roads with some water rescues required.
Jun 9, 9:45 AM CDTFLASH FLOODLudlow, MSMS Hwy 483 was flooded between Trest Rd and Arthur Harris Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

500 
WGUS54 KJAN 091148
FFWJAN
MSC079-089-099-101-123-091500-
/O.NEW.KJAN.FF.W.0040.250609T1148Z-250609T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
648 AM CDT Mon Jun 9 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Leake County in central Mississippi...
  East Central Madison County in central Mississippi...
  Northern Scott County in central Mississippi...
  Southwestern Neshoba County in east central Mississippi...
  Northwestern Newton County in east central Mississippi...

* Until 1000 AM CDT.

* At 648 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Carthage, Union, Walnut Grove, Conehatta, Hillsboro, Redwater, 
  Standing Pine, Sebastopol, Harperville, Lena, Tuscola, Steele, 
  Madden, Ludlow, Forkville, Prospect and Farmhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3281 8979 3282 8948 3268 8931 3257 8913
      3243 8920 3244 8975 3258 8978 3275 8986

FLASH FLOOD...RADAR INDICATED

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:33 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 9, 3:33 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
333 AM CDT Mon Jun 9 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 333 AM CDT Mon Jun 9 2025

Today...

Early morning radar scans show a line of scattered t-storms slowly
tracking east across the I-20 corridor. Some of these storms could
reach severe potential later this morning. Early morning CAM
guidance continue to show a well-organized MCS across the ArkLaTex
region propagating eastward towards our CWA. By the time this
convective complex reaches our forecast area, likely beginning in
the predawn hours this morning, the severe weather potential will
have diminished somewhat. However, the remains of this energy will
still allow for a few cells or bowing segments to produce damaging
winds and hail up to quarter size as the convective complex
interacts with an airmass that will be moderately unstable (~2000-
3000 SBCAPE) heading into the afternoon today. The timing for the
severe graphic today has been updated with 4AM-1PM being the primary
window for the most intense storms. Storms could redevelop across
portions of south and southeast MS later this afternoon through this
evening as model guidance shows the early morning storms clearing
out for a diurnal upward afternoon temperature swing prior to dusk.
Any storms that do manage to redevelop will be isolated. Storm
chances will decrease during the evening with a few lingering
showers possible heading into the overnight period.

In addition to the severe potential this morning, some of these
storms will have the potential to produce heavy rainfall. The SPC
Ensemble Viewer from this morning is starting to show a strong QPF
signal across southern portions of our CWA. Because of this, a
"Limited" threat for localized flash flooding has been introduced
mainly for parts of central and southern MS. Rainfall amounts
between 0.5-2" will be possible across our area with locally higher
amounts possible further south. /CR/OAJ/86/

The forecast for the extended period remains on track with no
significant changes made to the overall forecast. Please see the
previous forecast discussion down below for more information:

Tuesday through the weekend...

Global guidance continues to show a cold front shifting southward
and stalling across the southeastern CONUS heading into Tuesday.
This front will provide some relief from the triple digit heat index
readings over much of our forecast area. This front will also keep
higher chances of showers and t-storms around for the rest of the
period/area for the afternoon hours and subsequently peter off after
sunset. /CR/OAJ/

&&

.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Mon Jun 9 2025

VFR conditions prevail across most of the area early this morning
outside of festering SHRA and TS in the HBG area. Later this
morning, convection is expected to spread eastward into the area
closer to daybreak, with potential for wind gusts to 50 kt. Ahead
of these storms, MVFR stratus is expected to develop over a good
chunk of the region. Clouds may linger behind the storms, but
ceilings are expected to generally rise with VFR conditions
returning by the afternoon in most areas. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       84  69  87  67 /  90  40  50  10
Meridian      85  67  87  65 /  90  60  50  20
Vicksburg     85  69  87  67 /  90  30  40  10
Hattiesburg   90  71  89  70 /  90  60  80  30
Natchez       87  70  85  68 /  80  50  60  20
Greenville    83  67  85  66 /  80  10  10   0
Greenwood     82  66  87  65 /  80  20  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

CR/OAJ/86/DL

In the hours before

Special weather statement, Jun 9, 4:04 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
404 AM CDT Mon Jun 9 2025

MSZ051-052-090945-
Lauderdale MS-Newton MS-
404 AM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NEWTON AND
SOUTHWESTERN LAUDERDALE COUNTIES THROUGH 445 AM CDT...

At 404 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hickory, or 9 miles east of Newton, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Meridian, Newton, Nellieburg, Hickory, Chunky, Meehan, and Savoy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3223 8869 3222 8886 3223 8914 3234 8914
      3245 8874
TIME...MOT...LOC 0904Z 259DEG 25KT 3230 8900

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DL
Special weather statement, Jun 9, 4:10 AM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
410 AM CDT Mon Jun 9 2025

LAZ008-009-091000-
East Carroll LA-West Carroll LA-
410 AM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EAST CARROLL AND
SOUTHEASTERN WEST CARROLL PARISHES THROUGH 500 AM CDT...

At 410 AM CDT, Doppler radar was tracking a strong thunderstorm over
Pioneer, or 9 miles south of Oak Grove, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake Providence, Forest, Pioneer, Shelburn, Darnell, and
Transylvania.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3292 9121 3291 9120 3276 9116 3274 9116
      3267 9114 3263 9150 3277 9153
TIME...MOT...LOC 0910Z 259DEG 25KT 3274 9143

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DL
Special weather statement, Jun 9, 4:18 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
418 AM CDT Mon Jun 9 2025

LAZ007-091000-
Morehouse LA-
418 AM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOREHOUSE PARISH THROUGH
500 AM CDT...

At 418 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sterlington, or near Swartz, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bastrop, Mer Rouge, Collinston, Oak Ridge, and Galion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3274 9205 3277 9206 3289 9171 3264 9165
      3258 9192 3261 9193 3266 9191 3267 9193
      3266 9194 3268 9196 3271 9197 3270 9202
      3271 9204 3270 9204 3269 9205 3273 9207
TIME...MOT...LOC 0918Z 253DEG 25KT 3269 9197

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Jun 9, 5:04 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
504 AM CDT Mon Jun 9 2025

MSZ040-041-091045-
Sharkey MS-Issaquena MS-
504 AM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ISSAQUENA AND SOUTHERN
SHARKEY COUNTIES THROUGH 545 AM CDT...

At 504 AM CDT, Doppler radar was tracking a strong thunderstorm near
Onward, or 16 miles southeast of Lake Providence, moving east at 25
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Valley Park, Fitler, and Onward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3285 9075 3282 9076 3281 9074 3275 9072
      3276 9073 3273 9074 3271 9071 3269 9070
      3265 9073 3264 9071 3264 9070 3263 9069
      3262 9072 3261 9072 3258 9097 3273 9105
TIME...MOT...LOC 1004Z 255DEG 20KT 3267 9095

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Jun 9, 5:22 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
522 AM CDT Mon Jun 9 2025

MSZ042-091045-
Yazoo MS-
522 AM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN YAZOO COUNTY
THROUGH 545 AM CDT...

At 521 AM CDT, Doppler radar was tracking a strong thunderstorm near
Satartia, or 20 miles southwest of Yazoo City, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Satartia and Tinsley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3273 9073 3280 9039 3260 9037 3258 9039
      3262 9072 3263 9069 3264 9070 3265 9072
      3269 9071 3269 9070 3267 9070 3266 9068
      3267 9066 3269 9066 3271 9069 3271 9072
TIME...MOT...LOC 1021Z 264DEG 41KT 3265 9066

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DL
Special weather statement, Jun 9, 5:37 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
537 AM CDT Mon Jun 9 2025

MSZ042-043-091115-
Yazoo MS-Madison MS-
537 AM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN YAZOO AND CENTRAL
MADISON COUNTIES THROUGH 615 AM CDT...

At 537 AM CDT, Doppler radar was tracking a strong thunderstorm near
Canton, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Canton, Flora, Bentonia, Sharon, and Way.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3259 8980 3259 8984 3258 8986 3256 8987
      3255 8990 3254 8990 3252 9020 3253 9044
      3260 9037 3269 9038 3271 9027 3282 8985
TIME...MOT...LOC 1037Z 256DEG 28KT 3263 9014

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:23 PM CDTSpecial Weather StatementJANCovington67 min
Jun 8, 10:59 PM CDTSpecial Weather StatementJANJones61 min
Jun 8, 11:28 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion47 min
Jun 9, 12:11 AM CDTSevere Thunderstorm WarningJANLamar, Marion49 min
Jun 9, 12:51 AM CDTFlash Flood WarningJANJefferson Davis, Lamar, Marion2 hr
Jun 9, 12:55 AM CDTSevere Thunderstorm WarningJANForrest, Lamar45 min
Jun 9, 1:39 AM CDTSpecial Weather StatementJANForrest66 min
Jun 9, 3:49 AM CDTSpecial Weather StatementJANMadison41 min
Jun 9, 4:03 AM CDTSpecial Weather StatementJANLeake42 min
Jun 9, 4:04 AM CDTSpecial Weather StatementJANNewton41 min
Jun 9, 5:04 AM CDTSpecial Weather StatementJANIssaquena41 min
Jun 9, 5:22 AM CDTSpecial Weather StatementJANYazoo23 min
Jun 9, 5:37 AM CDTSpecial Weather StatementJANMadison38 min
Jun 9, 11:29 AM CDTRiver Flood WarningJANLeake4 days
Jun 9, 2:52 PM CDTSpecial Weather StatementJANForrest23 min
Jun 9, 3:50 PM CDTSpecial Weather StatementJANForrest25 min
Jun 9, 4:36 PM CDTSpecial Weather StatementJANLamar24 min
Jun 9, 4:39 PM CDTSpecial Weather StatementJANClarke36 min
Jun 9, 4:51 PM CDTSpecial Weather StatementJANLowndes24 min
Jun 9, 5:06 PM CDTSpecial Weather StatementJANLamar24 min
Jun 9, 6:28 PM CDTSpecial Weather StatementJANForrest, Lamar32 min

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.